Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jun 7, 2021, 5:01 AM CDT. It took effect at Jun 7, 2021, 7:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2021, 5:01 AM CDT (10:01 UTC)
- In effect from
- Jun 7, 2021, 7:00 AM CDT
- Expired
- Jun 8, 2021, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
134 WHUS74 KHGX 071001 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 501 AM CDT Mon Jun 7 2021 GMZ330-350-370-071815- /O.NEW.KHGX.SC.Y.0059.210607T1200Z-210608T0600Z/ Matagorda Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 501 AM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...South winds near 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Matagorda Bay, Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ375-071815- /O.NEW.KHGX.SC.Y.0059.210607T1500Z-210608T0600Z/ Waters from High Island to Freeport TX from 20 to 60 NM- 501 AM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT TUESDAY... * WHAT...South winds near 20 kt with gusts up to 25 kt expected. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 10 AM this morning to 1 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
094 WHUS74 KHGX 071526 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1026 AM CDT Mon Jun 7 2021 GMZ330-350-370-375-072330- /O.CON.KHGX.SC.Y.0059.000000T0000Z-210608T0600Z/ Matagorda Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1026 AM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...South winds around 20 kt and seas 4 to 6 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
068 WHUS74 KHGX 072042 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 342 PM CDT Mon Jun 7 2021 GMZ330-350-370-375-080900- /O.EXT.KHGX.SC.Y.0059.000000T0000Z-210608T0900Z/ Matagorda Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 342 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...South winds around 20 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
154 WHUS74 KHGX 080409 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1109 PM CDT Mon Jun 7 2021 GMZ355-081200- /O.EXB.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/ Coastal waters from High Island to Freeport TX out 20 NM- 1109 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...South winds around 20 kt and seas 5 to 7 ft. * WHERE...Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-350-370-375-081200- /O.EXT.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/ Matagorda Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1109 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...South winds around 20 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
685 WHUS74 KHGX 080840 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 340 AM CDT Tue Jun 8 2021 GMZ350-355-370-375-081500- /O.CAN.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/ /O.NEW.KHGX.SC.Y.0060.210608T1200Z-210608T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 340 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 AM CDT THIS MORNING... * WHAT...South winds around 20 kt and seas 4 to 6 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 7 AM to 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ335-081200- /O.EXA.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/ Galveston Bay- 340 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Slightly choppy to choppy. * WHERE...Galveston Bay. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-081200- /O.CON.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/ Matagorda Bay- 340 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...South winds around 20 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 11:50 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 6, 11:50 PM CDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1150 PM CDT Sun Jun 6 2021 .AVIATION [06Z TAF Issuance]... CIGS are starting to lower in spots across SE TX at this time, but given the slightly increased southerly flow just above the surface (20-25kts), will expect CIGS to bounce in and out of MVFR through- out the overnight hours. Near-term models are still holding off on the return of precipitation into our northern CWA by mid/late mor- ning...then spreading south into the rest of the region during the afternoon. Not very confident that this activity will make it near the coast so have kept the mention of VCTS for sites mainly along/ north of the I-10 corridor (ie SGR northward). Latest runs seem to be keeping with this trend with the shortwave tracking across N/NE TX. Will expect things to quiet down once again by the evening. 41 && .PREV DISCUSSION... /ISSUED 257 PM CDT Sun Jun 6 2021/ SHORT TERM [Through Monday Night]... The showers and thunderstorms that developed this morning have moved east of the region leaving us with partly cloudy skies and light southerly winds. Cannot out rule that some additional isolated to scattered precipitation develops late this afternoon along the seabreeze, but coverage should be fairly limited. The atmosphere remains well saturated, so locally heavy rain may happen where a thunderstorm pops up. The increased sunshine combined with dewpoints in the mid 70s has led to a fairly hot day across the area with heat index values climbing into the mid 90s with some areas even getting into the triple digits. Synoptically speaking for today, the upper level low that has been over Texas the past several days will be lifting to the northeast overnight tonight into Monday. However, shortwave troughs will still be rounding the underside of low that will pass through our region. The first passed through earlier today which triggered this morning's precipitation, and the next one will be arriving Monday morning. This will bring additional showers and thunderstorms to areas mainly north of I-10 through noon. If this shortwave is faster, then expect mainly showers with some isolated thunderstorms through the mid morning. However, if this shortwave is a little bit slower allowing for more daytime heating to destabilize the atmosphere then expect more thunderstorms with some of them becoming strong. The area that would have the best potential for some stronger thunderstorms will be the extreme northern counties (Houston, Trinity, Polk). The SPC has placed this area in a Marginal Risk for tomorrow. Another shortwave will move through in the late evening into the overnight continuing the chance of showers and thunderstorms for the northern half of the CWA. Like today, the atmosphere will remain well saturated so any thunderstorms that do form may be able to produce a quick inch or two of rain. Normally this wouldn't be too much of an issue, but the ground remains very saturated from the past several weeks of rain. The WPC has placed areas north of I-10 in a Marginal Risk of Excessive Rainfall with portions of Madison, Houston, and Trinity counties in a Slight Risk. Monday is looking to be another muggy day across Southeast Texas. High temperatures will again climb into the upper 80s to low 90s with heat index values approaching triple digits across the area. Overnight lows tonight and tomorrow night will be mild with temperatures bottoming out only in the mid to upper 70s. Fowler && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 89 75 91 76 / 20 40 20 10 0 Houston (IAH) 76 89 76 90 77 / 30 20 20 10 0 Galveston (GLS) 79 85 79 87 80 / 10 20 20 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:21 AM CDT | Beach Hazards Statement | HGX | Brazoria, Galveston, Matagorda | 34 hr |
| Jun 7, 12:48 PM CDT | Special Weather Statement | HGX | Houston, Madison | 27 min |
| Jun 7, 1:52 PM CDT | Special Weather Statement | HGX | Houston, Trinity | 38 min |
| Jun 7, 2:19 PM CDT | Special Weather Statement | HGX | Madison | 41 min |
| Jun 7, 2:39 PM CDT | Areal Flood Advisory | HGX | San Jacinto, Trinity | 66 min |
| Jun 7, 3:46 PM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Trinity, Walker | 59 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.